Every now and then, I meet with my friends and notice that they suddenly are wearing glasses. Oh, the joys of changing eyesight as we reach middle age. And while some of my friends are opting for progressive lenses, I actually decided to get two pairs of glasses so that I can have one devoted to distance and one to close-up work.
But besides the challenges of vision, our eyes do go through some changes as we age. Dry Eye
Hormone changes in women as they go through menopause can result in dry eye. The University of Wisconsin-Madison (UW-M) School of Medicine and Public Health website stated that postmenopausal women may find that their eyes have become watery and irritated. This irritation is caused by one or more of the three layers of tear film that usually provide protection to the cornea have decreased. The loss of these layers – the outer lipid layer, the aqueous layer and the inner mucin layer – make it easier for the eye to become irritated.
"Because the cornea is dry...
Alternative Names Nyctanopia; Nyctalopia; Night blindness Home Care Take safety measures to prevent accidents in areas of low light. Avoid driving a car at night, unless you get your eye doctor's approval. Vitamin A supplements may be helpful if you have a vitamin A deficiency. Ask your doctor. Call your health care provider if It is important to have a complete eye exam to determine the cause, which may be treatable. Call your eye doctor if symptoms of night blindness persist or significantly affect your life. What to expect at your health care provider's office Your health care provider will examine you and your eyes. The goal of the medical exam is to determine if the problem can be corrected (for example, with new glasses or cataract removal ), or if the problem is due to something more serious. The doctor may ask you questions, including: When did the night blindness begin? Did it occur suddenly or gradually? Does it happen all the time or just sometimes? How severe is the night blindness? Are ...
Though not a common side effect, breast cancer treatment may affect your eyes, including your vision.
Eye problems may include:
red, itchy, or dry eyes
conjunctivitis (pink eye)
blurry or double vision
seeing dark spots
Breast cancer treatments that may cause eye problems are:
tamoxifen, a hormonal therapy
Fareston (chemical name: toremifene), a hormonal therapy
Aromasin (chemical name: exemestane), a hormonal therapy
Avastin (chemical name: bevacizumab), a targeted therapy
Zometa (chemical name: zoledronic acid) and Reclast (a different formulation of zoledronic acid), bone-strengthening medications known as bisphosphonates
Some pain medications also can cause eye problems.
Managing eye problems
If you have vision problems, it can be a sign of a more serious medical condition. Call your doctor right away if you notice that you're having trouble seeing or if your vision changes.
If your eyes are dry, red, or itchy:
Try to blink frequently , especially if ...
You should knowAnswers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.